Please answer going crazy with worry
Aug 15, 2002
Ryan, This is my third attempt at getting an answer, I am currently in south korea in the military. About three months ago I had unprotected vaginal sex with an "entertainer". Two weeks after the experience I had a slight fever for a day and diarehha one day, I also noticed that I started to bruise easily. Is it possible to get idiopathic thrombocytopenic purpura after two weeks of a possible exposure, I tested negative elisa at 2 months is this a promising result? Please Please answer, I cannot sleep!!!!!!!!
Response from Mr. Kull
If your ELISA was negative well after you started experiencing symptoms, then your symptoms are not likely to be related to HIV infection.
Trying to determine your HIV status based on symptoms you are experiencing is unwise, anxiety provoking, and unreliable. Recent HIV infection (acute HIV infection, acute retroviral syndrome) should only be considered if ALL of the following are true:
1) You had unprotected vaginal or anal sex (inserting or receiving a penis without a condom) within the past three months.
2) Your partner was known to be HIV infected, or is a person who is in a "high-risk" category (a man who has sex with men, an injection drug user, or a person who has sexual contact with others in an area of high HIV incidence or prevalence, like sub-Saharan Africa).
3) Your symptoms are indicative of acute HIV infection (febrile illness, sometimes compared to flu or mono). The specific symptoms can vary from person to person, but acute infection most often manifests in this "flu-like" manner.
Having unprotected sex with a person of unknown HIV status whom you suspect could be at risk merits testing at three or more months following exposure.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Gas A Symptom Of Hepatitis C?
- Does Hiv Rash Burn And Tingle Or Come And Go?
- Is Dna By Pcr Accurate After One Week Hiv?
- How Long Does It Take To Know If U Are Hiv Positive?
- Will Antibiotics Cure Chlamydia?
- What If You Took Medicine For Chlamydia And I Still Have Symptoms What Does That Mean?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.